MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32538
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/17/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It appears that the large fenestration built for 12:00 position is closer to 12:15 or 12:30 in relation to the 12:00 vertical anterior marker.The discrepancy was enough that the doctor decided to go back in and cannulate/stent the superior mesenteric artery (sma) to correct the miss-alignment.In the attached ap image, it¿s appears that the sma ostium outline is off to the right of the large fenestration.
 
Additional Manufacturer Narrative
The graft remains in situ and therefore cannot be returned for evaluation.Work order (b)(4) was reviewed and appears complete and correct.The device order form signed by the physician was compared to the fen layout and work order, which contains the fenestration layout and photographs during manufacture and found to align.There are a number of processes and checks in place to ensure that the fenestration placement and dimensions are manufactured as per the device order form signed by the physician.From the information provided in the complaint it is difficult to determine a definitive root cause, there is no evidence to indicate that the device was not manufactured according to the signed order form.It is possible that one or more of the following factors may have contributed to this complaint: fenestrations planned in incorrect positions.Implant sizes incompatible with anatomy.Changes in patient anatomy between time of planning and procedure caused.Misalignment of fenestration position.Procedural factors.Patient factors.
 
Event or Problem Description
It appears that the large fenestration built for 12:00 position is closer to 12:15 or 12:30 in relation to the 12:00 vertical anterior marker.The discrepancy was enough that the doctor decided to go back in and cannulate/stent the superior mesenteric artery (sma) to correct the miss-alignment.In the ap image, it appears that the sma ostium outline is off to the right of the large fenestration.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key10637041
Report Number9680654-2020-00031
Device Sequence Number11503945
Product Code MIH
UDI-Device Identifier10827002325385
UDI-Public(01)10827002325385(17)230821(10)AC1064492
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/21/2023
Device Model NumberG32538
Device Catalogue NumberZFEN-P-2-30-109-R
Device Lot NumberAC1064492
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer09/21/2020
Initial Report FDA Received Date10/06/2020
Supplement Report FDA Received Date11/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR